Differential and Integral Equations

An intrinsic approach to Ljusternik-Schnirelman theory for light rays on Lorentzian manifolds

Flavia Antonacci and Paolo Piccione

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper it is proven the existence of light--like geodesics joining an event $p$ and a time--like vertical curve $\gamma$ of a Lorentzian manifold $\mathcal{M}$ endowed with a Universal Time Function $T$, under a certain compactness condition. Moreover, it is developed a Ljusternik--Schnirelman theory for light rays, using which it is shown that, if the topology of $\mathcal{M}$ satisfies a non--triviality condition, then there are multiple light rays joining $p$ with $\gamma$. The results are obtained under intrinsic assumptions on the manifold $\mathcal{M}$, that do not involve the coefficients of the Lorentzian metric

Article information

Source
Differential Integral Equations, Volume 12, Number 4 (1999), 521-562.

Dates
First available in Project Euclid: 29 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367267006

Mathematical Reviews number (MathSciNet)
MR1697243

Zentralblatt MATH identifier
1015.53042

Subjects
Primary: 58E10: Applications to the theory of geodesics (problems in one independent variable)
Secondary: 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.)

Citation

Antonacci, Flavia; Piccione, Paolo. An intrinsic approach to Ljusternik-Schnirelman theory for light rays on Lorentzian manifolds. Differential Integral Equations 12 (1999), no. 4, 521--562. https://projecteuclid.org/euclid.die/1367267006


Export citation